What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 1, 1:56 PM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 1, 1:56 PM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
256 PM EDT Thu Aug 1 2024
.SYNOPSIS...
A warm and moist airmass will remain in place across the region
through the end of the week. This will lead to occasional
chances for showers and thunderstorms through Saturday. A drier
and more seasonable airmass will move in the Ohio Valley Sunday
and Monday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The outflow boundary from the overnight MCS made it to about
the Ohio River and then stalled out. This will likely begin to
lift back slowly to the north this afternoon ahead of the
approaching MCS from the west. The airmass along and south of
this remnant boundary will remain the most favorable/unstable
through late afternoon. As a result, the current thinking is
that the most significant severe threat will remain along and
south of this boundary as the MCS currently moving into
southwest Indiana moves east through late afternoon into early
evening. Thus, expect the best chance for any severe storms to
be mainly along and south of the Ohio River. Damaging wind and
heavy downpours will remain the main threat with this system.
Will have fairly high pops across our southern areas into early
evening and with mainly chance pops farther north. Once the MCS
moves through, expect pcpn to become more scattered and
decrease in coverage through the overnight hours. Lows tonight
will be in the upper 60s to lower 70s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
The upper level low will pivot east across our area Friday into
Friday night. As we destabilize through late morning and into
the afternoon, expect widespread, diurnally enhanced shower and
thunderstorm development. Flow will be relatively light which
should help limit the overall severe threat. However, with a
moist airmass in place, heavy downpours and localized flooding
will be possible. Highs on Friday will be in the mid to upper
80s with lows Friday night in the mid to upper 60s.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
An upper level trough remains over the Ohio Valley on Saturday.
While the upper level trough persists, a surface trough will be
moving southeast of the area allowing northerly flow to develop
during the day in the lower levels. Lower PWATs may not arrive until
later Saturday evening which means that higher PWATs and skinny CAPE
profiles could support showers and storms on Saturday. The severe
threat remains low thanks to weak updrafts and weak shear. However,
there could be isolated flood threats if storms train or do not move
fast.
Rain chances diminish on Saturday night and dry weather persists
through Monday when a weak surface high builds into the region.
Despite dry conditions and northerly winds, forecast highs remain in
the upper 80s to near 90 for most locations to start next week.
Forecast uncertainty grows tremendously by the middle of next week
due to uncertainty around potential tropical activity over the
southeastern states. This tropical activity could impact both the
upper and lower level synoptic conditions over the eastern CONUS.
Until the tropical systems are better resolved, the forecast over
the Ohio remains closer to climatology. This means forecast highs
next week are close to seasonal averages and there are low end rain
chances each afternoon.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Shower activity has ended across our area at the moment but some
MVFR stratocu has developed across much of the area early this
afternoon. This should gradually lift and mix out as we
progress through mid afternoon. Meanwhile, the developing
convective complex back across southern Illinois will continue
to track east this afternoon into this evening. This should
affect mainly the southern TAF sites in the 22Z to 00Z timeframe
with some gusty winds possible, especially at KCVG/KLUK. Pcpn
should taper off through the evening hours with some MVFR to IFR
cigs developing late tonight into Friday morning. As the upper
level low drops down toward the region, more widespread showers
and thunderstorms will develop later Friday morning and into
the afternoon.
OUTLOOK...Thunderstorms are possible Friday into Saturday.
MVFR/IFR ceiling and visibilities possible Friday night into
Saturday morning.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hickman
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...Campbell
AVIATION...JGL
Hazardous weather outlook, Aug 1, 5:34 PM EST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
634 PM EDT Thu Aug 1 2024
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-022245-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
634 PM EDT Thu Aug 1 2024
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Tonight.
A few strong, possibly severe thunderstorms will be possible this
evening. Damaging winds will be the primary severe weather threat. Very
heavy rainfall may also occur, resulting in localized flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Several rounds of showers and storms are likely Friday. A strong or
severe storm with damaging winds can not be ruled out. In addition,
very heavy rainfall may occur, resulting in localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Aug 1, 4:33 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
533 PM EDT Thu Aug 1 2024
INZ080-KYZ089-090-094-012200-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-
533 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
SWITZERLAND...CARROLL...NORTHWESTERN OWEN AND WESTERN GALLATIN
COUNTIES THROUGH 600 PM EDT...
At 532 PM EDT, a strong thunderstorm was located near Bedford, moving
east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrollton, Vevay, Warsaw, Florence, Kentucky Speedway, Ghent,
Sanders, Sparta, Worthville, Prestonville, Braytown, Interstate 71 at
Mile Marker 52, Wheatley, Langstaff, Locust, Markland, New Liberty,
Mount Sterling, US Route 42 at State Route 184, and Ethridge.
This includes I-71 in Kentucky between mile markers 39 and 59.
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Indiana...and northern Kentucky.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3873 8525 3870 8522 3869 8520 3875 8520
3885 8493 3860 8481 3857 8503 3857 8504
3856 8506 3858 8508 3860 8508 3858 8521
3863 8523 3871 8531
TIME...MOT...LOC 2132Z 249DEG 35KT 3864 8525
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 1, 4:59 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
559 PM EDT Thu Aug 1 2024
KYZ094-012230-
Owen KY-
559 PM EDT Thu Aug 1 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF OWEN COUNTY THROUGH
630 PM EDT...
At 559 PM EDT, strong thunderstorms were located along a line
extending from 7 miles southeast of Carrollton to 10 miles southeast
of New Castle, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Owenton, Sanders, Sparta, Monterey, Gratz, Elk Lake, Beechwood,
Harmony, Long Ridge, Wheatley, New Liberty, Eagle Hill, Squiresville,
and Elmer Davis Lake.
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Kentucky.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3837 8489 3842 8488 3843 8493 3845 8491
3846 8492 3846 8494 3843 8494 3843 8496
3847 8495 3849 8499 3852 8498 3851 8503
3855 8500 3857 8504 3856 8506 3860 8507
3866 8493 3871 8479 3837 8471 3834 8479
TIME...MOT...LOC 2159Z 259DEG 23KT 3861 8506 3833 8502
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 1, 5:16 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
616 PM EDT Thu Aug 1 2024
OHZ061-062-070-071-012245-
Montgomery OH-Warren OH-Butler OH-Greene OH-
616 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL
BUTLER...NORTHWESTERN WARREN...WEST CENTRAL GREENE AND SOUTHEASTERN
MONTGOMERY COUNTIES THROUGH 645 PM EDT...
At 615 PM EDT, a strong thunderstorm was located over Franklin,
moving north at 20 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Dayton, Kettering, Middletown, Beavercreek, Trotwood, Miamisburg,
Lebanon, Springboro, Monroe, Franklin, Bellbrook, Moraine, Carlisle,
Oakwood, West Carrollton, Hunter, Germantown, Centerville, Lytle, and
Pekin.
This includes I-75 in Ohio between mile markers 31 and 53.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3943 8423 3948 8437 3979 8432 3969 8400
TIME...MOT...LOC 2215Z 202DEG 16KT 3954 8428
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPHSpecial weather statement, Aug 1, 5:24 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
624 PM EDT Thu Aug 1 2024
KYZ094>096-012300-
Pendleton KY-Owen KY-Grant KY-
624 PM EDT Thu Aug 1 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHERN GRANT...
SOUTHEASTERN OWEN AND SOUTHERN PENDLETON COUNTIES THROUGH 700 PM
EDT...
At 623 PM EDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Owenton to 12 miles northwest of
Georgetown, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williamstown, Morgan, Corinth, Elk Lake, Beechwood, Harmony, Cherry
Grove, Long Ridge, Natlee, Marcus, Keefer, Camp Northward, New
Columbus, Needmore, Holbrook, Lawrenceville, Cordova, Mckinneysburg,
and Twin Bridges.
This includes I-75 in Kentucky between mile markers 144 and 155.
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern Kentucky.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3835 8481 3862 8483 3866 8422 3858 8423
3856 8441 3856 8442 3854 8442 3853 8445
3854 8447 3851 8449 3851 8452 3849 8456
3837 8471 3834 8479
TIME...MOT...LOC 2223Z 267DEG 36KT 3860 8474 3835 8472
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 1, 5:34 PM EST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
634 PM EDT Thu Aug 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Gst 3 N Springboro 39.59N 84.23W
08/01/2024 M46 MPH Montgomery OH ASOS
&&